MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

ALPHATEC SPINE, INC. INSIGNIA; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 436-0232
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent a 2-level anterior cervical discectomy and fusion spinal procedure on an unknown date.Around 2-months postoperatively, radiograph images revealed a distal right screw backout.Revision surgery was performed to remove the screw.
 
Additional Manufacturer Narrative
The explanted distal right screw did not return for evaluation.The plate remains in-situ.Radiograph images confirmed the event.The identifying lot number was not provided; therefore, a review of the device history record could not be conducted.The root cause could not be determined.Labeling review: "warnings/cautions/precautions: potential risks identified with the use of this device, which may require additional surgery, include device component fracture, loss of fixation, non-union, fracture of the vertebrae, and necrosis of bone, neurological injury and vascular or visceral injury." "possible adverse effects: the following complications and adverse reactions have been shown to occur with the use of similar spinal instrumentation.These effects and any other known by the surgeon should be discussed with the patient preoperatively.Initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components." "postoperative management: additional or revision surgery may be necessary to correct an adverse effect.".
 
Additional Manufacturer Narrative
B5.A patient underwent a 2-level anterior cervical discectomy and fusion spinal procedure on (b)(6) 2023.Around 2 months postoperatively, radiographic images revealed a distal right screw backout.Revision surgery was performed on (b)(6) 2023 to remove the screw.D6a.(b)(6) 2023.

Brand Name
INSIGNIA
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key17839746
Report Number2027467-2023-00064
Device Sequence Number7389801
Product Code KWQ
UDI-Device Identifier00190376491042
UDI-Public(01)00190376491042
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K213443
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number436-0232
Device Catalogue Number436-0232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown